Alert archive / Minnesota / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 164, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 11, 2023, 5:00 PM CDT for 8 counties in Minnesota; Saint Croix County, Wisconsin. It was in force for 60 min. 40 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2023, 5:00 PM CDT (22:00 UTC)
- Expired
- Aug 11, 2023, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Anoka County, MN, Carver County, MN, Hennepin County, MN, McLeod County, MN, Ramsey County, MN, Scott County, MN, Washington County, MN, Wright County, MN, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 3 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:10 PM CDT | HAIL 1 | Watertown, MN | |
| Aug 11, 5:15 PM CDT | HAIL 1.25 | 1 Sw Delano, MN | |
| Aug 11, 5:16 PM CDT | HAIL 1.5 | 1 Sw Golden Valley, MN | Picture via twitter. |
| Aug 11, 5:17 PM CDT | HAIL 1 | 4 Ene Hudson, WI | |
| Aug 11, 5:18 PM CDT | HAIL 2 | Golden Valley, MN | Picture via facebook comments, time estimated via radar. |
| Aug 11, 5:19 PM CDT | HAIL 1.75 | 2 S Minneapolis, MN | |
| Aug 11, 5:20 PM CDT | HAIL 1.5 | Plymouth, MN | |
| Aug 11, 5:20 PM CDT | HAIL 2 | 2 Sw Minneapolis, MN | Slightly larger than 2 inch hail reported via twitter. |
| Aug 11, 5:21 PM CDT | HAIL 1.75 | 1 Ese Robbinsdale, MN | |
| Aug 11, 5:22 PM CDT | HAIL 1.5 | 1 Sse Robbinsdale, MN | |
| Aug 11, 5:22 PM CDT | HAIL 2 | 3 Sse Minneapolis, MN | Delayed report from EM. Sent via NWSchat with photo. Time estimated from radar. |
| Aug 11, 5:23 PM CDT | HAIL 1.25 | 1 Ese St. Louis Park, MN | Picture with tape measure via twitter. |
| Aug 11, 5:23 PM CDT | HAIL 1.5 | 3 Nw New Hope, MN | Report from mPING: Ping Pong Ball (1.50 in.). |
| Aug 11, 5:23 PM CDT | HAIL 1.75 | 2 S Crystal, MN | Reported via facebook messenger. |
| Aug 11, 5:23 PM CDT | HAIL 3 | 2 Wsw Minneapolis, MN | Mostly golf ball size, with a few 2.5 to 3 inch stones in Bryn Mawr. |
| Aug 11, 5:24 PM CDT | HAIL 2.5 | 2 Wnw Minneapolis, MN | |
| Aug 11, 5:25 PM CDT | HAIL 0.5 | 1 Ene Maple Plain, MN | |
| Aug 11, 5:27 PM CDT | HAIL 0.88 | Hudson, WI | |
| Aug 11, 5:27 PM CDT | HAIL 1.25 | 2 Ese Minneapolis, MN | Picture via twitter. |
| Aug 11, 5:28 PM CDT | HAIL 1 | 1 Ene Minneapolis, MN | |
| Aug 11, 5:28 PM CDT | HAIL 1.5 | 3 Sse Minneapolis, MN | |
| Aug 11, 5:30 PM CDT | HAIL 1.75 | 2 Nnw Mendota Heights, MN | |
| Aug 11, 5:32 PM CDT | HAIL 1 | 2 E Falcon Heights, MN | Report from mPING: Quarter (1.00 in.). |
| Aug 11, 5:32 PM CDT | HAIL 1.5 | 2 S Columbia Heights, MN | Report from mPING: Ping Pong Ball (1.50 in.). |
| Aug 11, 5:32 PM CDT | HAIL 1.75 | 1 Sw Minneapolis, MN | Picture via Twitter. |
| Aug 11, 5:33 PM CDT | HAIL 1.75 | 2 Sw Minneapolis, MN | |
| Aug 11, 5:35 PM CDT | HAIL 1.25 | 1 Sse Minneapolis, MN | |
| Aug 11, 5:35 PM CDT | HAIL 1.25 | 3 Wsw St. Paul, MN | Picture via twitter. |
| Aug 11, 5:36 PM CDT | TSTM WND DMG | 1 E Woodbury, MN | Large trees uprooted, home fence knocked over. Pictures via Facebook Messenger. Time estimated via radar. |
| Aug 11, 5:36 PM CDT | HAIL 1.5 | 2 Ese St. Louis Park, MN | Picture via twitter. |
| Aug 11, 5:37 PM CDT | HAIL 2 | 4 Ne Richfield, MN | Report from mPING: Hen Egg (2.00 in.). |
| Aug 11, 5:40 PM CDT | HAIL 1 | 1 N West St. Paul, MN | |
| Aug 11, 5:41 PM CDT | HAIL 1.25 | 3 Sw St. Paul, MN | |
| Aug 11, 5:43 PM CDT | HAIL 1 | 2 W St. Paul, MN | Picture via twitter. |
| Aug 11, 5:44 PM CDT | HAIL 2 | 1 Sw Minneapolis, MN | Picture via twitter. |
| Aug 11, 5:47 PM CDT | HAIL 1.5 | 2 Ssw Minneapolis, MN | Picture via twitter. |
| Aug 11, 5:49 PM CDT | TSTM WND GST 68 | 2 Ese St. Paul, MN | ASOS station KSTP St. Paul Dwtn AP. |
| Aug 11, 5:50 PM CDT | HAIL 1.25 | 3 E Richfield, MN | Up to half dollar hail reported by off duty NWS employee at MSP airport. |
| Aug 11, 5:50 PM CDT | HAIL 2.5 | 2 Ssw Minneapolis, MN | Picture next to baseball, slightly smaller, via twitter. |
| Aug 11, 5:59 PM CDT | HAIL 0.75 | 2 Nw North St. Paul, MN | Report from mPING: Dime (0.75 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 37 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 2:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581
WUUS53 KMPX 112200
SVRMPX
MNC003-019-053-085-123-139-163-171-WIC109-112300-
/O.NEW.KMPX.SV.W.0164.230811T2200Z-230811T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
500 PM CDT Fri Aug 11 2023
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Hennepin County in east central Minnesota...
Southern Wright County in central Minnesota...
Eastern Scott County in east central Minnesota...
Southern Anoka County in east central Minnesota...
Northeastern McLeod County in central Minnesota...
Carver County in east central Minnesota...
Central Washington County in east central Minnesota...
Ramsey County in east central Minnesota...
West central St. Croix County in west central Wisconsin...
* Until 600 PM CDT.
* At 500 PM CDT, severe thunderstorms were located along a line
extending from Plymouth to near Delano to Lester Prairie, moving
east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Plymouth, Brooklyn Center and Golden Valley around 505 PM CDT.
Minneapolis, Columbia Heights and Maple Plain around 510 PM CDT.
Mound, Minnetrista, Watertown and Norwood Young America around 515
PM CDT.
Roseville, Waconia, Orono, Medina and Wayzata around 520 PM CDT.
Other locations in the path of these severe thunderstorms include St.
Paul, Maplewood, West St. Paul, Mendota Heights, Cologne, Eden
Prairie, Minnetonka, St. Louis Park, Chaska, Chanhassen, Edina,
Carver, Excelsior, Woodbury and Afton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4464 9377 4468 9377 4468 9389 4472 9390
4472 9401 4501 9423 4524 9402 4521 9331
4500 9261 4489 9302 4492 9305 4492 9313
4481 9325 4479 9333 4473 9333 4459 9359
TIME...MOT...LOC 2200Z 287DEG 36KT 4501 9343 4508 9380 4491 9405
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
734
WWUS53 KMPX 112224
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
524 PM CDT Fri Aug 11 2023
MNC085-139-171-112234-
/O.CAN.KMPX.SV.W.0164.000000T0000Z-230811T2300Z/
Wright MN-Scott MN-McLeod MN-
524 PM CDT Fri Aug 11 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WRIGHT...EASTERN
SCOTT AND NORTHEASTERN MCLEOD COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and east central Minnesota...and west central Wisconsin.
LAT...LON 4521 9331 4500 9261 4489 9302 4492 9305
4492 9313 4481 9325 4478 9336 4481 9343
4481 9353 4490 9375 4506 9365 4522 9359
4522 9357
TIME...MOT...LOC 2224Z 287DEG 36KT 4494 9313 4501 9349 4484 9375
$$
MNC003-019-053-123-163-WIC109-112300-
/O.CON.KMPX.SV.W.0164.000000T0000Z-230811T2300Z/
Hennepin MN-Anoka MN-Carver MN-Washington MN-Ramsey MN-St. Croix WI-
524 PM CDT Fri Aug 11 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR HENNEPIN...SOUTHERN ANOKA...EAST CENTRAL CARVER...CENTRAL
WASHINGTON...RAMSEY AND WEST CENTRAL ST. CROIX COUNTIES...
At 524 PM CDT, severe thunderstorms were located along a line
extending from St. Paul to Plymouth to near Waconia, moving east at
40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
St. Paul, St. Louis Park, Maplewood, Brooklyn Center, Minneapolis,
Woodbury, Edina, Columbia Heights, Afton, Shakopee, Richfield,
Roseville, MSP International Airport, Bloomington, Savage,
Burnsville, West St. Paul and Mendota Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 4521 9331 4500 9261 4489 9302 4492 9305
4492 9313 4481 9325 4478 9336 4481 9343
4481 9353 4490 9375 4506 9365 4522 9359
4522 9357
TIME...MOT...LOC 2224Z 287DEG 36KT 4494 9313 4501 9349 4484 9375
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ETA223
WWUS53 KMPX 112246
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
546 PM CDT Fri Aug 11 2023
MNC003-019-112256-
/O.CAN.KMPX.SV.W.0164.000000T0000Z-230811T2300Z/
Anoka MN-Carver MN-
546 PM CDT Fri Aug 11 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ANOKA AND EAST
CENTRAL CARVER COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Minnesota...and west central Wisconsin.
LAT...LON 4498 9332 4507 9284 4500 9261 4489 9302
4492 9305 4492 9313 4481 9325 4483 9331
TIME...MOT...LOC 2246Z 287DEG 36KT 4488 9286 4495 9322 4478 9348
$$
MNC053-123-163-WIC109-112300-
/O.CON.KMPX.SV.W.0164.000000T0000Z-230811T2300Z/
Hennepin MN-Washington MN-Ramsey MN-St. Croix WI-
546 PM CDT Fri Aug 11 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN HENNEPIN...CENTRAL WASHINGTON...SOUTHERN RAMSEY AND
WEST CENTRAL ST. CROIX COUNTIES...
At 546 PM CDT, severe thunderstorms were located along a line
extending from near Afton to near Minneapolis to Shakopee, moving
east at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Woodbury, Maplewood, Richfield,
Roseville, Oakdale, White Bear Lake, West St. Paul, Stillwater and
Hudson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 4498 9332 4507 9284 4500 9261 4489 9302
4492 9305 4492 9313 4481 9325 4483 9331
TIME...MOT...LOC 2246Z 287DEG 36KT 4488 9286 4495 9322 4478 9348
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
ETA994
WWUS53 KMPX 112254 RRA
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
554 PM CDT Fri Aug 11 2023
MNC053-123-163-WIC109-112304-
/O.EXP.KMPX.SV.W.0164.000000T0000Z-230811T2300Z/
Hennepin MN-Washington MN-Ramsey MN-St. Croix WI-
554 PM CDT Fri Aug 11 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENNEPIN...
CENTRAL WASHINGTON...SOUTHERN RAMSEY AND WEST CENTRAL ST. CROIX
COUNTIES WILL EXPIRE AT 600 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Minnesota...and west central Wisconsin.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Twin Cities.
LAT...LON 4498 9332 4507 9284 4500 9261 4489 9302
4492 9305 4492 9313 4481 9325 4483 9331
TIME...MOT...LOC 2254Z 287DEG 36KT 4486 9277 4493 9313 4476 9339
$$
ETAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:52 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 11, 2:52 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 252 PM CDT Fri Aug 11 2023 .DISCUSSION...(This evening through Friday) Issued at 252 PM CDT Fri Aug 11 2023 KEY MESSAGES: - Thunderstorms expected across central Minnesota into western Wisconsin this afternoon into the evening. Damaging wind and large hail will be the main risks. - Widespread showers and isolated thunderstorms on Sunday are likely, strong storms unlikely. Rest of Today... Ample forcing at multiple levels from a jet streak to 500 mb shortwave provides plenty of forcing to get convection going this afternoon. Temperatures in the low to mid 80s combined with dew points in the 60s will provide ample surface based instability for storms. Shear is rather unidirectional so not expected a tornado threat. This will be more of a hail and wind threat based upon the previously described environment. The main uncertainty right now for the rest of the afternoon and evening is not will storms form, but the exact location. A Severe Thunderstorm Watch is in effect for much of the area along the current bubbling cumulus clouds in western Minnesota and east into Wisconsin. It is this area that will be favored for convective initiation and continued storms. Looking towards the CAMs there is still a spread throughout central and southern Minnesota for the initiation location. Saturday and Sunday... High pressure moves in behind Friday's storms for a nice summer day. Biggest concern will be a chance for some fog in the morning, especially for locations that get ample rainfall from Friday's thunderstorms. By Sunday a pronounced wave will moved into the Upper Midwest providing broad forcing for precipitation. While precipitable water values are not anomalously high they are high enough for widespread rain. There is widespread agreement in the GEFS, EPS, and CMC ensemble system in this rain event. Thus the high PoP, but what continues to vary are QPF amounts. For the Twin Cities, as an example, the primary ensemble cluster extends from 0.2 up to 1.2 inches with multiple outliers well above that. The main severe risk appears to be to the south with our location remaining within the cool sector of this larger system. So expecting more of a rain event with a chance for some thunderstorms in areas where some localized instability supports it. Sunday into Sunday night is the most likely time for this rain. Monday through Friday... Some wrap around around rain could be seen on Monday, but overall dry until midweek. The deterministic global models show a frontal passage midweek and that would be out next chance for rain and thunderstorms. Still more of a spread in the ensembles, so PoPs remain low at this time. High pressure behind this front would favor a dry end to the week. Temperatures are rather uncertain for next week based on a wide spread in the ensembles. The GEFS is generally running hot with the EPS running mild and the CMC somewhere between them on average. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 109 PM CDT Fri Aug 11 2023 Scattered thunderstorms are expected to develop late this afternoon, with damaging wind & large hail possible in the strongest storms. Thunderstorms will likely initiate by 3-4 Pm across central MN, mainly along a line through MKT-STC, & move eastwards into the evening.Thunderstorm coverage will be spotty, so not all terminals will see impacts, but the chances are highest at MSP/RNH/EAU. Winds will become northwesterly this afternoon with gusts around 20 kts, then become light & more westerly overnight. Gusts around 20 mph return by late Saturday morning. Patchy fog/mist is possible overnight, but will become more likely if any terminals do see appreciable rainfall from today's thunderstorms. KMSP...Still think the main window for thunderstorms will be between 5-8 PM this evening. Thunderstorms will be isolated so any impacts will not be long-lived, probably less than an hour. Gusty winds in excess of 50 mph & large hail are possible with the strongest thunderstorms. /OUTLOOK FOR KMSP/ Sun...MVFR/-SHRA likely. -TSRA possible. Wind SE 10G20 kts. Mon...AM MVFR/-SHRA likely. Wind NW 20G30kts. Tue...VFR. Wind W 10G20 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...NDC AVIATION...ETA
Hazardous weather outlook, Aug 11, 3:02 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 302 PM CDT Fri Aug 11 2023 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 122015- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 302 PM CDT Fri Aug 11 2023 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Thunderstorms likely with hail and wind are the primary threats. See watch and warning statements for more information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is another chance of thunderstorms Sunday and Sunday evening, severe weather is not likely, but still possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed.
In the hours before
Local storm report, Aug 11, 4:47 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
447 PM CDT Fri Aug 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM Funnel Cloud Brownton 44.73N 94.35W
08/11/2023 McLeod MN Trained Spotter
Trained spotter in Brownton looking
northwest reporting on and off funnel cloud,
no lowering as of yet.
&&
TDHLocal storm report, Aug 11, 4:48 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
448 PM CDT Fri Aug 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM Hail Rockford 45.09N 93.74W
08/11/2023 M1.50 inch Wright MN Trained Spotter
Hail up to 1.5 inches in Rockford relayed
via NWSChat.
&&
TDHLocal storm report, Aug 11, 4:50 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
450 PM CDT Fri Aug 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Hail 7 WSW Hutchinson 44.84N 94.50W
08/11/2023 M1.25 inch McLeod MN Emergency Mngr
Reported via NWSChat.
&&
TDHLocal storm report, Aug 11, 4:56 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
456 PM CDT Fri Aug 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Dmg Amery 45.31N 92.36W
08/11/2023 Polk WI Law Enforcement
Tree down on power line, size unknown.
&&
TDHLocal storm report, Aug 11, 4:59 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
459 PM CDT Fri Aug 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM Hail Dayton 45.24N 93.52W
08/11/2023 M1.00 inch Hennepin MN Broadcast Media
Mostly pea sized but a few up to quarter
sized stones.
&&
TDHLocal storm report, Aug 11, 5:00 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
500 PM CDT Fri Aug 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM Hail 4 W Forest Lake 45.27N 93.06W
08/11/2023 M0.75 inch Anoka MN Trained Spotter
&&
TDHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:01 PM CDT | Special Weather Statement | MPX | Stevens | 29 min |
| Aug 10, 8:16 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 44 min |
| Aug 10, 8:30 PM CDT | Special Weather Statement | MPX | Swift | 30 min |
| Aug 10, 8:59 PM CDT | Special Weather Statement | MPX | Chippewa | 31 min |
| Aug 10, 9:09 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 36 min |
| Aug 10, 9:30 PM CDT | Special Weather Statement | MPX | Kandiyohi | 30 min |
| Aug 10, 9:33 PM CDT | Special Weather Statement | MPX | Renville | 42 min |
| Aug 10, 10:00 PM CDT | Special Weather Statement | MPX | McLeod, Meeker | 45 min |
| Aug 10, 10:15 PM CDT | Special Weather Statement | MPX | Renville | 45 min |
| Aug 10, 10:33 PM CDT | Special Weather Statement | MPX | Brown, Redwood | 57 min |
| Aug 10, 10:37 PM CDT | Special Weather Statement | MPX | Carver | 38 min |
| Aug 10, 10:40 PM CDT | Special Weather Statement | MPX | Nicollet, Sibley | 50 min |
| Aug 10, 11:00 PM CDT | Special Weather Statement | MPX | Blue Earth, Watonwan | 45 min |
| Aug 10, 11:01 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Watonwan | 44 min |
| Aug 10, 11:07 PM CDT | Special Weather Statement | MPX | Carver, Hennepin, Scott | 53 min |
| Aug 10, 11:16 PM CDT | Special Weather Statement | MPX | Le Sueur | 44 min |
| Aug 10, 11:28 PM CDT | Special Weather Statement | MPX | Martin | 47 min |
| Aug 10, 11:53 PM CDT | Special Weather Statement | MPX | Dakota, Ramsey, Washington | 52 min |
| Aug 10, 11:53 PM CDT | Special Weather Statement | MPX | Blue Earth | 37 min |
| Aug 10, 11:57 PM CDT | Special Weather Statement | MPX | Rice | 48 min |
| Aug 10, 11:59 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 46 min |
| Aug 11, 12:10 AM CDT | Special Weather Statement | MPX | Faribault | 35 min |
| Aug 11, 12:28 AM CDT | Special Weather Statement | MPX | Waseca | 47 min |
| Aug 11, 12:32 AM CDT | Special Weather Statement | MPX | Freeborn | 28 min |
| Aug 11, 12:40 AM CDT | Special Weather Statement | MPX | Goodhue, Steele | 50 min |
| Aug 11, 1:24 AM CDT | Special Weather Statement | MPX | Goodhue | 36 min |
| Aug 11, 2:02 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 43 min |
| Aug 11, 2:20 PM CDT | Special Weather Statement | MPX | Mille Lacs | 40 min |
| Aug 11, 2:26 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 34 min |
| Aug 11, 2:43 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 47 min |
| Aug 11, 3:22 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti, Kanabec | 38 min |
| Aug 11, 3:25 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs | 35 min |
| Aug 11, 3:47 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 43 min |
| Aug 11, 3:51 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Sherburne | 39 min |
| Aug 11, 3:54 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 51 min |
| Aug 11, 4:09 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Sherburne, Wright | 51 min |
| Aug 11, 4:22 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Washington | 38 min |
| Aug 11, 4:29 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Sibley | 46 min |
| Aug 11, 4:33 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Wright | 27 min |
| Aug 11, 4:37 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 23 min |
| Aug 11, 4:49 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 11 min |
| Aug 11, 4:58 PM CDT | Severe Thunderstorm Warning | MPX | Scott, Sibley | 32 min |
| Aug 11, 5:13 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet, Sibley | 47 min |
| Aug 11, 5:16 PM CDT | Tornado Warning | MPX | Le Sueur, Nicollet, Sibley | 16 min |
| Aug 11, 5:29 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 46 min |
| Aug 11, 5:30 PM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 30 min |
| Aug 11, 5:44 PM CDT | Severe Thunderstorm Warning | MPX | Rice | 33 min |
| Aug 11, 5:54 PM CDT | Special Weather Statement | MPX | Steele | 36 min |
| Aug 11, 6:01 PM CDT | Special Weather Statement | MPX | Faribault, Martin | 44 min |
| Aug 11, 6:03 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Steele, Waseca | 57 min |
| Aug 11, 6:32 PM CDT | Special Weather Statement | MPX | Goodhue | 28 min |
| Aug 11, 6:32 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 28 min |
| Aug 11, 6:37 PM CDT | Special Weather Statement | MPX | Martin | 23 min |
| Aug 11, 6:39 PM CDT | Special Weather Statement | MPX | Todd | 51 min |
| Aug 11, 6:49 PM CDT | Tornado Warning | MPX | Steele | 11 min |
| Aug 11, 6:55 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 35 min |
| Aug 11, 6:57 PM CDT | Special Weather Statement | MPX | Le Sueur, Rice | 33 min |
| Aug 11, 4:29 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 61 min |
| Aug 11, 4:59 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Polk, Saint Croix | 31 min |
| Aug 11, 5:14 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Rusk | 46 min |
| Aug 11, 5:32 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Eau Claire | 58 min |
| Aug 11, 5:52 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 38 min |
| Aug 11, 5:59 PM CDT | Severe Thunderstorm Warning | MPX | Pierce, Saint Croix | 46 min |
| Aug 11, 6:14 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Pepin | 46 min |
| Aug 11, 6:20 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 40 min |
| Aug 11, 6:23 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin | 37 min |
| Aug 11, 6:34 PM CDT | Tornado Warning | MPX | Pepin | 13 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2023Severe Thunderstorm Warnings in Wisconsin, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.